Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 101, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 15, 2013, 9:51 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2013, 9:51 AM CST (15:51 UTC)
- Expired
- Dec 15, 2013, 9:48 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
881 WHUS73 KGRB 151551 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 AM CST SUN DEC 15 2013 ...GUSTY NORTHWEST WINDS TODAY... .GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH THE AFTERNOON BEHIND AN EXITING LOW PRESSURE SYSTEM. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT UNTIL WINDS DECREASE AFTER SUNSET. LMZ521-522-541>543-160000- /O.NEW.KGRB.SC.Y.0101.131215T1551Z-131216T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 951 AM CST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...NORTHWEST AT 15 TO 25 KTS. * WAVES...BUILDING TO 2 TO 4 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
545 WHUS73 KGRB 152107 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CST SUN DEC 15 2013 ...GUSTY NORTHWEST WINDS WILL EASE THIS EVENING... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...THEN SLOWLY SUBSIDE...AS THE PRESSURE GRADIENT SLOWLY RELAXES. LMZ521-522-541>543-160000- /O.CON.KGRB.SC.Y.0101.000000T0000Z-131216T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 307 PM CST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST AT 15 TO 25 KTS...EASING TO 10 TO 15 KTS THIS EVENING. * WAVES...2 TO 4 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
918 WHUS73 KGRB 152358 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 558 PM CST SUN DEC 15 2013 ...GUSTY NORTHWEST WINDS WILL SLOWLY EASE... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN SLOWLY SUBSIDE...AS THE PRESSURE GRADIENT SLOWLY RELAXES. LMZ521-522-541>543-160400- /O.EXT.KGRB.SC.Y.0101.000000T0000Z-131216T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 558 PM CST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...NORTHWEST AT 15 TO 25 KTS...EASING TO 10 TO 15 KTS FOR TONIGHT... * WAVES...2 TO 4 FT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS73 KGRB 160348 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CST SUN DEC 15 2013 ...WINDS CONTINUE TO SLOWLY EASE... LMZ521-522-541>543-160500- /O.CAN.KGRB.SC.Y.0101.000000T0000Z-131216T0400Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 948 PM CST SUN DEC 15 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 5:34 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Dec 15, 5:34 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 534 AM CST SUN DEC 15 2013 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 348 AM CST SUN DEC 15 2013 COLD FRONT HAD JUST EXITED THE LAKESHORE AT 09Z TAKING MOST OF THE REMAINING LIGHT SNOW WITH IT. SOME LAKE EFFECT SNOW SHOWERS MAY CONTINUE ACROSS VILAS COUNTY TODAY BUT TRAJECTORIES SUGGEST THAT THEY WILL STAY MOSTLY ON THE MICHIGAN SIDE OF THE BORDER. TEMPERATURES TODAY WILL FALL FOR AWHILE THIS MORNING AND THEN BECOME STEADY OR RISE A FEW DEGREES IN THE AFTERNOON. A STEADY WEST WIND OF 10 TO 20 MPH WILL CREATE WIND CHILLS OF 5 TO 15 BELOW ZERO SO IT WILL BE CHILLY. CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW TEMPERATURES TO FALL QUICKLY EARLY TONIGHT BEFORE SOME MIDDLE OR HIGH CLOUDS ARRIVE TOWARDS DAYBREAK. WENT A COUPLE OF DEGREES COOLER THAN MOS GUIDANCE AND WOULD GO EVEN COLDER IF WE KNEW THE CLOUDS WOULD HOLD OFF UNTIL AFTER SUNRISE. WINDS CHILLS SHOULD STAY UNDER ADVISORY RANGE AT 10 TO 20 BELOW. A CLIPPER SYSTEM WILL BRING A COUPLE INCHES OF SNOW MONDAY. THE GFS...ECMWF AND GEM AGREE PRETTY WELL ABOUT TIMING AND PLACEMENT OF THE SNOW WHILE THE NAM SEEMS TOO LIGHT WITH PRECIPITATION SEEING THAT IT HAS SIMILAR UPPER FEATURES AND LOW LEVEL WARM ADVECTION. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 348 AM CST SUN DEC 15 2013 ACTIVE PATTERN SETTING UP THIS WEEK WITH A FEW CLIPPER SYSTEMS EARLY IN THE WEEK...THEN A STRONGER SYSTEM WILL AFFECT THE AREA THURSDAY AND THURSDAY NIGHT. NEXT WEEKEND...A WAVE MOVING ALONG THE BAROCLINIC ZONES EXTENDING FROM THE SOUTHERN PLAINS INTO THE EASTERN GREAT LAKES REGION MAY SLOW THE SOUTHWARD ADVANCEMENT OF THE ARCTIC AIR UNTIL LATER NEXT WEEKEND. FOR MONDAY NIGHT...SECONDARY SHORTWAVE ENERGY DROPPING SOUTHEAST INTO THE WESTERN GREAT LAKES REGION WILL BRING ANOTHER CHANCE OF SNOW TO THE AREA. IT APPEARS HIGHEST CHANCES WILL BE ACROSS THE NORTH. BEHIND THIS SHORTWAVE...NORTHWEST WINDS ARE EXPECTED THAT WILL BRING LAKE EFFECT SNOW SHOWERS INTO NORTHERN WISCONSIN ON TUESDAY. HAVE INCREASED CHANCES FOR SNOW OVER THE FAR NORTH TO ACCOUNT FOR THE COLD NORTHWEST WINDS FLOWING OVER THE RELATIVELY WARMER WATERS OF LAKE SUPERIOR. ANOTHER WEAK WAVE WILL BE DROPPING SOUTHEAST INTO THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. HAVE INCREASED CHANCES FOR SNOW ACROSS THE FAR NORTH AND NORTHEAST TO ACCOUNT FOR LOW LEVEL 850MB WARM ADVECTION WITH THIS FEATURE. ATTENTION THEN TURNS TO THE SYSTEM FOR THURSDAY AND THURSDAY NIGHT. MODELS HAVE TRENDED FURTHER SOUTH AND COLDER. NOT SO SURE ABOUT THIS TREND AS THE MODELS HAVE SURFACE LOW TRACKING TO NEAR CHICAGO AND THEN INTO LOWER MICHIGAN. LOOKING AT THE 850MB BAROCLINIC ZONE... THINK SURFACE LOW WILL ACTUALLY TRACK INTO SOUTHEAST/EAST-CENTRAL WISCONSIN AND THEN INTO NORTHERN LOW MICHIGAN. BASED ON THIS REASONING...WILL CONTINUE WITH PREVIOUS MIXED PRECIPITATION FORECAST WITH ONLY MINOR ADJUSTMENTS IN THE LOCATION OF THE POTENTIAL FOR SLEET AND FREEZING RAIN. DID REMOVE SLEET ACROSS THE FAR NORTH- CENTRAL WISCONSIN FOR NOW. NEXT WEEKEND...A FAIRLY STRONG 850MB BAROCLINIC ZONE WILL SET UP FROM THE SOUTHERN PLAINS INTO THE EASTERN GREAT LAKES. MODELS CURRENTLY HAVE SYSTEM PASSING WELL ENOUGH TO THE SOUTH OF THE STATE. AGAIN BASED ON 850MB BAROCLINIC ZONE...THINK THE LOW AGAIN WILL BE FURTHER NORTH. WILL IT BE FAR ENOUGH NORTH TO BRING SNOW ACROSS OUR SOUTH...AT THIS POINT HARD TO SAY AND WILL NEED TO BE WATCHED. EITHER WAY...THE WAVE SHOULD SLOW THE SOUTHWARD PUSH OF THE BRUNT OF THE ARCTIC UNTIL LATER IN THE WEEKEND. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 534 AM CST SUN DEC 15 2013 MVF CIGS BETWEEN 1500 AND 2500 FT THIS MORNING IN NORTHCENTRAL WISCONSIN SHOULD LIFT AND DISSIPATE BY AFTERNOON. SOME LAKE EFFECT SNOW SHOWERS POSSIBLE AT D25 AND LNL. ELSEWHERE CLEARING WITH GUSTY WEST SURFACE WINDS. MAINLY CLEAR TONIGHT WITH LIGHT WINDS. A FAST MOVING UPPER LEVEL SYSTEM WILL BRING LOWER CIGS AND VSBYS ALONG WITH SNOW FROM WEST TO EAST TOMORROW. MVFR AND OCNL IFR CEILINGS AND VISIBILITIES EXPECTED FOR MONDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......ECKBERG AVIATION.......RDM
Hazardous weather outlook, Dec 15, 5:36 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 536 AM CST SUN DEC 15 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 536 AM CST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILL READINGS COULD DROP AS LOW AS 15 BELOW ZERO ACROSS NORTH-CENTRAL AND CENTRAL WISCONSIN THIS MORNING AND TO 20 BELOW ZERO IN SOME PLACES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS TRAVEL IS LIKELY FROM MONDAY INTO MONDAY NIGHT AS A CLIPPER SYSTEM BRINGS A COUPLE OF INCHES OF SNOW TO THE REGION. HAZARDOUS TRAVEL IS LIKELY THURSDAY INTO THURSDAY NIGHT. PRECIPITATION SHOULD START OUT AS SNOW...THEN BECOME MIXED WITH SLEET AND FREEZING RAIN AT TIMES...WHICH MAY CAUSE SIGNIFICANT PROBLEMS FOR TRAVELERS. THERE IS STILL A LOT OF UNCERTAINTY REGARDING PRECIPITATION TYPE...WHICH WILL BE DETERMINED BY THE STORM TRACK. THOSE WITH HOLIDAY TRAVEL PLANS SHOULD MONITOR THE LATEST FORECASTS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-161145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 536 AM CST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.